MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD¿ PHASEAL; INTRAVENOUS LINE/SYRINGE LUER CONNECTOR

BECTON DICKINSON, S.A. BD¿ PHASEAL; INTRAVENOUS LINE/SYRINGE LUER CONNECTOR
Catalog Number 515001
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd¿ phaseal had foreign matter inside.
 
Additional Manufacturer Narrative
Investigation summary: five picture samples were received for evaluation by our quality engineer.A device history record review was performed on the provided lot number (1806102).The review did not reveal any quality issues during the production process that could have contributed to coring.Investigation conclusion: visual inspection of the pictures revealed the presence of small particles.As the particles appeared grey in color, it is possible that they derived from the rubber stopper.Through the picture samples, an evaluation of the protector needle is not possible.Root cause description: coring from the membrane may occur due to fragmentation caused by multiple injections or excessive welding of the membrane.Coring of the rubber stopper may result depending on the stopper quality, the design and dimensions of the needles used, or if a poor connection of the protector occurs.Based on the investigation results, a definite cause for this incident could not be determined.Rationale: use of the m12 assembly fixture is recommended to reduce coring tendency and ensure proper connection of the device.A corrective action and preventive action plan has been initiated to further investigate this issue.Complaints received for this device and defect will be closely monitored by our quality team.
 
Event or Problem Description
It was reported that bd¿ phaseal had foreign matter inside.

Brand Name
BD¿ PHASEAL
Common Device Name
INTRAVENOUS LINE/SYRINGE LUER CONNECTOR
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key8210619
Report Number3003152976-2018-00576
Device Sequence Number1900693
Product Code ONB
UDI-Device Identifier30382905150013
UDI-Public30382905150013
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K140591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2020
Device Catalogue Number515001
Device Lot Number1806102
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/14/2018
Supplement Date Received by Manufacturer12/14/2018
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date01/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;